I was taking Diovan for 3 years and during that time I gained weight. I asked the doctor and he said the only reason I had gained weight was from taking in more calories than I was required. He said to watch my portion sizes. I now take Benicar hct that has a diuretic. I do not have to take potasium supplements. If you eat alot of fruits and vegetables you get plenty of potasium. Maybe lowering your blood pressure causes the weight gain? Your heart does not have to work as hard to pump blood . I feel more relaxed since I have my bp under control so maybe my metabolism has slowed down also.. I have started really watching my diet closely and portion sizes and I have stopped eating the high glycemic carbs like white bread, rolls, pasta, refined products, sugar and I am eating more whole grain products and I have read that this kind of diet is suppposed to help you lose weight. I only need to lose about 10 pounds.